Alert archive / Arizona / Dust Storm Warnings in 2018
Dust Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jul 5, 2018, 5:36 PM MST for Pinal County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 5:36 PM MST (00:36 UTC)
- Expired
- Jul 5, 2018, 6:00 PM MST
- In force
- 24 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3713 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384
WWUS55 KTWC 060038
DSWTWC
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Tucson AZ
536 PM MST Thu Jul 5 2018
AZC021-060100-
/O.NEW.KTWC.DS.W.0002.180706T0036Z-180706T0100Z/
Pinal-
536 PM MST Thu Jul 5 2018
The National Weather Service in Tucson has issued a
* Dust Storm Warning for...
Southwestern Pinal County in southeastern Arizona...
* Until 600 PM MST.
* At 536 PM MST, a dense area of dust was near Picacho, or 19 miles
south of Coolidge along I-10.
HAZARD...Less than a quarter mile visibility with strong wind in
excess of 35 mph.
SOURCE...Law enforcement.
IMPACT...Dangerous life-threatening travel.
* This includes the following highways...
Interstate 10 between mile markers 208 and 221.
Route 87 between mile markers 116 and 117.
Locations impacted include...
Picacho Peak, Friendly Corners and Picacho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, pull off the road, turn off your lights and keep your
foot off the brake.
&&
LAT...LON 3266 11133 3258 11155 3274 11161 3278 11144
TIME...MOT...LOC 0036Z 163DEG 3KT 3270 11146
$$
MeyerWhat forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 5, 2:53 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 5, 2:53 PM MST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 253 PM MST Wed Jul 5 2018 .SYNOPSIS...Isolated thunderstorms this evening. Strong and gusty east winds will continue into Friday. Isolated thunderstorms again Friday followed by a significant upswing in showers and thunderstorms this weekend and especially next week. && .DISCUSSION...Excessive heat today with Tucson reaching the 110 degree mark for the first time this year. Along with the heat, showers and thunderstorms were on the increase this afternoon as a significant upswing in activity can be anticipated through next week. A strong easterly flow has developed and will continue to strengthen tonight into Friday. As a result, a wind advisory will be in effect for late tonight into Friday for a few areas. The wind will also be downslope for many areas which will help keep low temperatures up several degrees above normal to start the day on tomorrow. That said, excessive heat will continue Friday especially for the lower western deserts. Models were in good agreement with advertising an active pattern for daily showers and thunderstorms through next week, with the most active day areawide possibly Sunday. && .AVIATION...Valid through 07/00Z. Isolated to scattered -TSRA/-SHRA will continue this afternoon into the evening over an area stretching from Nogales to northern Pinal County affecting KOLS and KTUS. Otherwise, clear skies west of KTUS and scattered to broken clouds mostly 10k-15k ft AGL this afternoon into early Friday morning. Thereafter expect FEW clouds at 12k-15k ft AGL. Surface winds this afternoon will be ely/sely 5-15 kts then increasing to 15-30 kts with gusts near 40 kts this evening and continuing into Friday early afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated thunderstorms will continue this evening. Gusty easterly/southeasterly 20-foot winds will pick up later this evening through Friday afternoon with speeds between 15-25 mph and gusts to 35 mph. Thereafter wind speeds will drop off and be less than 15 mph into next week. Southeast Arizona will also be mostly dry Friday with a slight chance of thunderstorms in the White Mountains. This weekend moisture increases as well as the chance for precipitation. Starting Saturday through the middle of next week expect isolated to scattered showers and thunderstorms every afternoon into the evening. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM MST this evening for AZZ501-502- 504>506-509. Wind Advisory from 3 AM to 3 PM MST Friday for AZZ504-508-513. Excessive Heat Warning from 10 AM to 9 PM MST Friday for AZZ501- 502-505. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 5, 2:41 PM MST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Tucson AZ
241 PM MST THU JUL 5 2018
AZZ505-506-509-511-052215-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-South Central Pinal County including Eloy/Picacho Peak State
Park-
241 PM MST THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRAHAM AND
NORTHEASTERN PINAL COUNTIES UNTIL 315 PM MST...
At 241 PM MST, Doppler radar was tracking a strong thunderstorm over
Winkelman, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kearny, Mammoth, San Carlos Reservoir, Aravaipa Creek Preserve,
Kelvin and Dudleyville.
LAT...LON 3323 11093 3298 11078 3303 11073 3307 11073
3308 11069 3314 11064 3313 11059 3318 11053
3318 11047 3320 11046 3319 11037 3266 11051
3280 11124 3324 11096
TIME...MOT...LOC 2141Z 038DEG 8KT 3298 11073
HARDINThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:03 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 57 min |
| Jul 5, 5:56 PM MST | Dust Storm Advisory | TWC | Pima | 64 min |
Nearby
Dust Storm Warnings in Arizona, 2018Every dust storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.